MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 US DELTA HEAD 36 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE

SMITH & NEPHEW, INC. R3 US DELTA HEAD 36 +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Model Number 71325174
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/13/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tha had been performed on (b)(6) 2021, the patient experienced an infection.A revision surgery was conducted on (b)(6) 2021 to do incision and drainage and excessive irrigation was done.The surgeon decided to change the r3 us delta head 36 +0 to stop the progression of the infection and avoid further removal of all the original total hip implants, even though this change is not recommended by surgical technique.Health status of patient is normal.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and a relationship, if any, between the device and the reported incidents could not be corroborated.The clinical/medical investigation concluded that, without the requested supporting clinical documentation, operative reports, the lab analysis or the device, a thorough medical investigation cannot be rendered nor can the root cause of the reported infection be determined.The dhr confirmed sterilized was performed according to the gamma sterilization certificate number 897.Per the report, it was the surgeon¿s chose to change the r3 us delta head 36 +0 to stop the progression of the infection and avoid further removal of all the original total hip implants, even though this change is not recommended by surgical technique.Since it was reported the health status of the patient is normal, no further clinical/medical assessment is warranted at this time.Should any additional relevant patient clinical information be provided, this complaint would be re-assessed.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
R3 US DELTA HEAD 36 +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/CERAMIC/METAL, CEMENTED OR UNCE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12129265
Report Number1020279-2021-05772
Device Sequence Number3624673
Product Code MRA
UDI-Device Identifier00885556499191
UDI-Public00885556499191
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P150030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71325174
Device Catalogue Number71325174
Device Lot Number21BT46110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;